MAUDE Adverse Event Report: ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OM-9020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle came off during the case.No patient injuries were reported.
 
Additional Manufacturer Narrative
The reported magnum punch, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and customers complaint cannot be confirmed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) excessive force.Or (2) normal wear and tear.The reported magnum punch is subjected to tapping.Excessive force applied to the instrument can result in instrument failure or damage to the instrument.The magnum punch is also a reusable instrument therefore normal wear and tear can be expected.The instruction for use (ifu) were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Additional information provided in event & device manufacture date.
 
Event or Problem Description
It was reported that the handle came off during the case and fell into the patient.Handle was removed with pliers.No surgical delay or patient injuries were reported.

Brand Name
MGNUM PUNCH (3.2MM)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7608479
Report Number3006524618-2018-00323
Device Sequence Number1623237
Product Code LXH
UDI-Device Identifier00817470005967
UDI-Public(01)00817470005967(10)1206567
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-9020
Device Catalogue NumberOM-9020
Device Lot Number1206567
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date06/17/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1